Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
196 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes pain in the inner thigh with bluish in color after a chemo treatment?

Pat C. a friend of mine is having pain in her inner left thigh. It is 3/4 colored like a blue and dark purple like a blood vessel burst. She has trouble walking , she completed her 6 chemo treatment 2 weeks ago. Should she have this check out , she seems to think it is nothing serious.
Fri, 13 Mar 2015
Report Abuse
Radiologist 's  Response
Hi,
Thanks for writing in.

It is possible that she might have complications arising after chemotherapy due to blood getting clotted. This should not be neglected as she is unable to walk properly and therefore it might be a concern. A blood clot in the deep veins of the leg has to be ruled out first. Please tell her to consult the doctor an get the painful thigh examined clinically. Clinical examination is required and this might need a Doppler scan of the lower limb to see for any clots.

Alternatively it can also be inflammation and bleeding from the superficial veins in the thigh and this is not a serious concern.

However a clot in the deep veins of thigh and leg can be a threat to life and she should not neglect herself. Please do not worry.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my husband has undergone 2 chemo treatments and the first resulted in his ending up in intensive care they stablelized him and after, let him...